Article

METRONIDAZOLE INDUCED SEIZURES

Author : Mir S Adil, Azizullah G, M.d Amer K, M Nematullah K, M Aamer K, Ihtisham S

This is a case report of a four year old female patient who was admitted to pediatrics ward at Owaisi Hospital and Research Centre with chief complaints of abdominal pain and burning sensation while micturition since 2 days, associated with frequent straw colored urination and nausea. The condition was diagnosed as Cystitis, for which antibiotics were started. Three days post administration of Metronidazole, seizures were experienced by the patient. This ADR has scored 6 on naranjo algorithm, which indicates the reaction as probable. This is a rare case of metronidazole induced seizures in a pediatric patient. The reason behind the event could be the dose of metronidazole, which was slightly higher than the calculated dose according to the weight of the patient.


Full Text Attachment

Creative Commons License World Journal of Pharmaceutical Science is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License. Based on a work at www.wjpsonline.org. Permissions beyond the scope of this license may be available at www.wjpsonline.org.